I really can't tell you if you should or shouldn't do the EP study and ablation but from what I have read any ventricle ablation has mixed results and can sometimes lead to other rhythm problems. I kind of liken it to chasing your tail. You fix one problem only to have another crop up. That said, VT is a more serious tachycardia compared to the atrial types so there is some added health concerns in your case. It sounds like you feel good despite having some trouble running. The fact that the episodes aren't causing you to pass out is good as well. So you really just have to ask yourself do the risks out weigh the benefits. Do some research online to see what those risks are and decide from there. What did your doctor say about your health in the long term? Personally, if it was me, I would only do it if I my ability to function was compromised or my health was in jeopardy but that is a decision you have to make for yourself. Good luck deciding and keep us posted on how you are doing. Hopefully someone with VT can jump on and give their input. Take care.
Good advice so far... I have no personal experience with VT, other than what is caused by my AFib pushing my HR up. Untreated it was around 130 at rest.
You doctor should be able to give you some "odds"... benefit/risk. All procedures have a chance of failure, and a lower risk of complications. Here I define "failure" as not effecting a cure, "complication" as potentially something worse than one started with.
I didn't get you age, but if you are under 40 (just picking a number, everyone is young to me) serious consideration of procedures that can bring about a cure should be given consideration, and a twist optimism.
I'm not one to rush into any procedure - especially one that can't be undone. I'd be inclined to talk some real turkey w/this cardiologist - and maybe even a second one. There are non-invasive cardiologists out there, the kind that don't do this type of procedure but rather refer you on to one who does and that is the type of cardiologist I would go to for a second opinion. One who will not benefit financially from an ablation procedure.
Since the meds are causing problems w/your running you can have a good sit down discussion w/your cardiologist about the dosages and frequency of dosing and maybe even a switch to other meds in the same class(es).
For instance I have COPD as well as mild A fib and ran in to some edema w/a calcium channel blocker despite the calcium channel blockers having some benefit for COPD as well. We switched to a beta blocker instead and I've done well w/the beta blocker and Rythmol. Its been a year and I've had no further episodes since the third day of Rythmol that I am aware of so I just started a 21 day event monitor and am hoping to be able to go to the "pill in a pocket" therapy for the A fib.
How long did you wear the event monitor? Are you sure that nothing showed up except that one episode of 7 seconds of wide complex tachycardia???
I'm not at all sure of any difference between supraventricular tachycardia and wide complex tachycardia but if the only abnormality in 21 days was 7 seconds of WCT it sounds like even the medications are a bit over-reaction.
But what do I know? I'm just a patient. I've had a couple of short runs of SVT occur during two different sleep studies over the last 5 years. No one has ever been concerned about them. I've had stress tests and ECGs about every 2 years the last 6 years.
It wasn't until I had one short episode a month for 5 months of strong erratic heartbeats and then one episode that lasted 4 hours or so accompanied w/extreme SOB and chest pain that I was put on a 30 days event monitor and the A fib was discovered.
I didn't mean to take over your thread - its just that I tend to be conservative when it comes to medical treatment and w/m seriously limited understanding of tachycardia ablation just sounds like an over-reaction to me. I wasn't even agreeable to the Rythmol until I had one more mild episode of strong erratic heartbeats after being on the coumadin and diltiazem then switched to the metoprolol due to edema.
We all have to make our own decisons based on our own comfort level. What might be the most comfortable decision for me may not be at all comfortable for you.